MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71342804
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
*us legal * it was reported that, after two revision surgeries, a third revision surgery was performed on (b)(6) 2021 due to unknown reasons, where the femoral head was removed and another from s-n was implanted instead.Patient outcome is unknown.
 
Event or Problem Description
It was reported that, after two revision surgery, the patient experienced left total hip recurrent instability.The issue was initially addressed with a left hip tha reduction under sedation and paralysis.However, the problem was not solved, and a third revision surgery was performed on 08- jun-2021 where the femoral head was removed and another from s-n was implanted instead.Patient outcome is unknown.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
H3, h6; the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per the surgical technique, the acetabular component is to be impacted with 15-20 degree of anteversion and 40-45 degree inclination angle.However, the surgeon noted in the revision operative note that the acetabular component was vertically placed.It is unknown if the reported vertical position of the acetabular cup led to the patient¿s pain, leg length discrepancy, and recurrent dislocations which eventually caused the recurrent instability and the subsequent revision.Based on the information provided, the clinical root cause of the reported clinical symptoms cannot be confirmed.It cannot be concluded that the reported clinical reactions are associated with a malperformance of the implant or implant failure.The patient impact beyond that which has already been reported cannot be determined.No further clinical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to to procedural/user error, surgical complication or fit/sizing issue.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 28MM +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12953915
Report Number1020279-2021-08554
Device Sequence Number20041219
Product Code LZO
UDI-Device Identifier03596010474162
UDI-Public03596010474162
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71342804
Device Catalogue Number71342804
Device Lot Number20AM21966
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer01/17/2022
02/17/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date01/28/2022
02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age57 YR
Patient SexMale